NSAIDS linked to risk of bleeding in heart attack patients

Anesthesiology_NeurologyEven short-term treatment with nonsteroidal anti-inflammatory drugs (NSAIDs) such as ibuprofen increases the risk of bleeding in patients taking anti-clotting drugs after a heart attack, a study published in JAMA suggests.All patients who have had a myocardial infarction (MI) are recommended to take two antithrombotic drugs (aspirin and clopidogrel) as preventive treatment for up to a year after the heart attack, and to continue taking one of the anti-clotting pills thereafter.Risk of bleeding is known to be increased by then adding the use of NSAIDs, and some – ibuprofen, for example – have a counter effect to the preventive heart drugs, inhibiting the antithrombotic effects of aspirin.Guidelines from the American Heart Association, therefore, recommend against the use of NSAIDs in people with established heart disease.
Read the rest of the article at  http://www.medicalnewstoday.com/articles/289822.php.
Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s